WE MISS YOU ELIZABETH

It was very quiet – not the lively atmosphere of when I used to step in the house.  Very sad.  You can hear a pin drop and the house was in darkness whereas once the atmosphere would have been more happy and lively with the TV on and Elizabeth would be eating nutritious meals prepared by her main carer and this carer remains loyal – it is good to know that some people stick by someone no matter what.  These are what I call real friends.

I have to say that Cygnet care staff are very polite when answering the phone and not once have I encountered rudeness.  This makes a pleasant change.

I spoke to Elizabeth today and she told me that she had refused the chemicals but a leading Professor has just written the following horrific details:

“When someone is on a  s.2 assessment section it is inevitable that they will move on r to s.3 especially if a patient does not agree to take the “medication” voluntarily.  They will probably use Depixol depot injections if that happens.  Until the assessment section is completed they will attempt to put her on PRN medication such as Haloperidol or Lorazepam.  They have already done this ie the Lorazepam but why push drugs if someone is settling down? ”  THIS MAKES THINGS LONG AND DRAWN OUT WITH A SECTION 3 THAT CAN GO ON FOR YEARS AND I TOLD THE CONSULTANT PSYCHIATRIST WE HAD A HOLIDAY BOOKED IN MAY AND I HAVE PAID FOR THIS HOLIDAY AND THAT INCLUDES ELIZABETH AND MY CARERS. 
 
“As we have discussed before Clozapine is not normally associated with TD or NMS except at very high doses over a long period, the problems with the tongue could be hyper salivation or conversely dry mouth. They are noted adverse effects.  Again as we have talked about before it is not a good idea to resort to quack nostrums in place of medication, medication has serious side effects but so do vitamin treatments etc..  There is no evidence that Choline powder has any efficacious properties or that fad diets can help in mental illness, vitamin B absorption problems are associated with serious illnesses and are rare.  “
“Well I have seen signs of TDS and NMS.   I do not necessarily agree about quack nostrums.”  Well I do not agree with this comment above as I have witnessed the symptoms and so have my carers but all too often such symptoms are ignored and such symptoms means the chemicals need to be stopped. 
 
“I am very sorry that your daughter is back on an acute ward.  That is never a good thing but sadly inevitable if the police are involved.  It is not likely that she will be a prisoner for the rest of her life but it is likely that she will need medication of some sort and at some dose or other.  I really do think that you are going to have to accept that at some point.  I am no fan of psychiatric drugs as you well know but risk-benefit is the issue here.  If a moderate management dose is the key to a life outside of hospital then that must be the better option.  All drugs are risky as are all fad diets and quack remedies, the risk is sometimes worth it. ”  I DO NOT AGREE ABOUT THESE QUACK REMEDIES AS MANY ALTERNATIVE TREATMENTS WORK IN MY OPINION. 
 
Returning to the section 2 I doubt that the medical staff will allow anything other than a Mental Health Act second opinion doctor to see her.  I do not think they will agree to anyone looking for NMSWELL SOMEONE SHOULD LOOK VERY THOROUGHLY IN MY OPINION AS WE HAVE BEEN DESCRIBED SUCH SYMPTOMS BY ELIZABETH AND I DO NOT LIKE THE WAY THIS HAS BEEN DISMISSED.  This condition, where it occurs is usually very obvious with very acute symptoms.  If these occur they would have to deal with it as a matter of course, it is a dangerous condition but if the acute symptoms of NMS are not present it is unlikely she has it.”  I KNOW IT IS A DANGEROUS CONDITION AND THAT IS WHY I HAVE TAKEN THE TIME AND TROUBLE TO TELL THE CONSULTANT PSYCHIATRIST
 
Elizabeth is now drug free and has been refusing to take drugs but I must warn her about the above from the Professor.   “YOU DONT KNOW HOW IT FEELS “-  ELIZABETH WAS REFERRING TO BE FORCIBLY DRUGGED.

 

When someone is placed on a section II for instance and refuses the chemicals – ie Elizabeth is off these chemicals altogether and will recover from the withdrawal symptoms by the following:

I have seen a  Section 2 go into a section 3 and a hospital stay prolonged after all it is very profitable to keep someone in a long time.  .  I reckon it must cost thousands per night for a facility like Elizabeth is in.     Elizabeth is not eating much at the moment in any case.  I spoke to her today and I spoke to the consultant psychiatrist and told him of our holiday and he said “that is a long way off*  ie May  but it is best to tell them in advance.

I am visiting Elizabeth on Saturday with some of my carers.  It is a fair drive in Hertfordshire.

Anyway I don’t know how I got through things today.   Then I stepped foot inside an empty house.

I want to be transferred to an area with Open Dialogue as there is nothing like this in my area

 

 

Advertisements
2 comments
  1. Good luck Susan, you, and more over Elizabeth, are all in our prayers! xx

    • Thank you John. I apologise for not replying before now but I have little time to do this in my hectic life but it is important to get the message across that mental health care is rife with cruelty in the name of “care”

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: